Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Regular elements in algebraic groups of prime characteristic


Author: Brian Parshall
Journal: Proc. Amer. Math. Soc. 39 (1973), 57-62
MSC: Primary 20G15
MathSciNet review: 0313413
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A result of Steinberg's on the existence of rational regular unipotent elements in quasi-split simple algebraic groups over fields of arbitrary characteristic is partially extended to the case of non-quasi-split groups.


References [Enhancements On Off] (What's this?)

  • [1] P. Andre, $ R$-regular elements in semi-simple algebraic groups, Thesis, Yale University, New Haven, Conn., 1970.
  • [2] Armand Borel and Jacques Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 55–150 (French). MR 0207712
  • [3] C. Chevalley, Classification des groupes de Lie algébriques. Vols. I, II, Hermann, Paris, 1956, 1958.
  • [4] Nathan Jacobson, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, No. 10, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0143793
  • [5] Bertram Kostant, The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group, Amer. J. Math. 81 (1959), 973–1032. MR 0114875
  • [6] B. Parshall, Rational representations and subgroups of algebraic groups, Thesis, Yale University, New Haven, Conn., 1971.
  • [7] G. B. Seligman, Modular Lie algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 40, Springer-Verlag New York, Inc., New York, 1967. MR 0245627
  • [8] T. A. Springer, Some arithmetical results on semi-simple Lie algebras, Inst. Hautes Études Sci. Publ. Math. 30 (1966), 115–141. MR 0206171
  • [9] T. A. Springer and R. Steinberg, Conjugacy classes, Seminar on Algebraic Groups and Related Finite Groups (The Institute for Advanced Study, Princeton, N.J., 1968/69) Lecture Notes in Mathematics, Vol. 131, Springer, Berlin, 1970, pp. 167–266. MR 0268192
  • [10] Robert Steinberg, Regular elements of semisimple algebraic groups, Inst. Hautes Études Sci. Publ. Math. 25 (1965), 49–80. MR 0180554
  • [11] Robert Steinberg, Lectures on Chevalley groups, Yale University, New Haven, Conn., 1968. Notes prepared by John Faulkner and Robert Wilson. MR 0466335

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G15

Retrieve articles in all journals with MSC: 20G15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0313413-7
Keywords: Simple algebraic group, $ k$-regular unipotent element, split simple subgroup
Article copyright: © Copyright 1973 American Mathematical Society